Thyroid Research and Practice

CASE REPORT
Year
: 2014  |  Volume : 11  |  Issue : 3  |  Page : 121--123

ANCA positive vasculitis in a patient with nodular Graves«SQ» disease caused by carbimazole


Viral N Shah 
 Barbara Davis Center for Diabetes, University of Colorado, Denver, CO, USA

Correspondence Address:
Viral N Shah
Barbara Davis Center for Diabetes, 1775 Aurora Ct, Aurora, Co 80045
USA

Anti-neutrophil cytoplasmic antibody (ANCA) positive vasculitis is an uncommon and infrequently recognized adverse event with thionamide drugs. It is most commonly reported with propylthiouracil (PTU) and rarely with carbimazole (CBZ). We report a male patient who presented with arthralgias, fever, and other symptoms of hyperthyroidism who was on CBZ treatment on and off for the past 14 years. His laboratory evaluation revealed a diagnosis of ANCA positive vasculitis. CBZ was stopped and prednisolone was started in tapering doses while he underwent radioiodine ablation for control of hyperthyroidism. This treatment leads to clinical improvement in the patient. This is the second case report from India.


How to cite this article:
Shah VN. ANCA positive vasculitis in a patient with nodular Graves' disease caused by carbimazole.Thyroid Res Pract 2014;11:121-123


How to cite this URL:
Shah VN. ANCA positive vasculitis in a patient with nodular Graves' disease caused by carbimazole. Thyroid Res Pract [serial online] 2014 [cited 2021 Dec 7 ];11:121-123
Available from: https://www.thetrp.net/article.asp?issn=0973-0354;year=2014;volume=11;issue=3;spage=121;epage=123;aulast=Shah;type=0